Article Text

PDF
Tramadol-induced hypoglycaemia
  1. Thomas Cronin,
  2. Luke Francis Smith
  1. Acute Assessment Unit, West Middlesex University Hospital, Isleworth, UK
  1. Correspondence to Dr Thomas Cronin, Acute Assessment Unit, West Middlesex University Hospital, Isleworth TW7 6AF, UK; cronin.thomas.c{at}gmail.com

Statistics from Altmetric.com

Case presentation

A 58-year-old Caucasian male patient attended the emergency department with hypoglycaemia (2.3 mmol/L). This was identified by paramedics following an episode of reduced responsiveness while the patient was at home with his wife. This was successfully treated with 500 mL of intravenous glucose 5%.

The patient had a medical history of diabetes mellitus type 2, hypertension, hypercholesterolaemia, gastro-oesophageal reflux disease and bilateral knee osteoarthritis. His home medications included Humulin M3, irbesartan, simvastatin, ramipril, omeprazole and tramadol. He reported excellent glycaemic control (most recent—haemoglobin A1c 49 mmol/mol), with no recent change in …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.